Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Contraception and anti biotic

I had unprotected sex with my boyfriend two weeks ago and i've now been put on anti biotics for a water infection. The anti biotics are the same as i was on last time i had a water infection and they stopped my pill from working and i came on my period but this time i havent and i'm worried that i could be pregnant. Please give me some advice!
Sat, 15 Aug 2009
Report Abuse
Question is related to
Diseases and Conditions ,  
  Anonymous's Response
's  Response
I am not sure why the pills were stopped while you were on antibiotics.I recently had a bout of influenza and then a mild infection for which I was taking pills and then antibiotic was going on.However, there's nothing to worry.If you have used pills for even 2-3 months before this incidence, the chances of you conceiving is very small in the first 2 months of stopping the pills.In some cases, pregnancy has happened even after 12 months of leaving the pills.You may want to do a quick urine pregnancy test in case your periods are delayed by more than 7 days.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi I ve been on the nur isterate for almost. 5years. I have skipped about 2 shots last year but finally decided 2 completly stop this year. My last shot was in Jan 2016. I have been on anti biotic called Metronidozol 400mg for a period of 5 days late in March 2016. Will it have any effect on the contreceptive?

doctor1 MD

Hello, I have been on the birth control pill for 3 years now but this past month I had a UTI and surgery done on my ear so I had been on anti-biotics two week prior to having unprotected sex exactly a week ago. The next morning I went and bought the morning after pill. My period is regular and I was supposed to start it today. I have not started it and while standing in the shower 30 minutes ago I began to black out and my head was hurting it, I felt so heavy and just fell and I was still concious because I was calling for help but I saw nothing but static. I couldn t really see anything. I really hope this is just a side effect and not pregnancy.

doctor1 MD

Hi, I ve had the contraceptive implant since January, and I ve never really had any noticeable side affects, but three weeks ago I got put on anti biotics by the dentist and was warned that they may affect my contraception, so I used protection. But these last two weeks I have been experiencing quite a few unusual symptoms, which could either be side affects to my implant(which would be strange seens as I ve had none since I ve had it in) or symptoms of pregnancy. My boobs have been extremely tender and achy, I have been craving strange foods that I would never usually like, and some foods that I usually love are knocking me sick, I have been going to the toilet an awful lot, 7-15 times a day, I ve had serious mood swings and I m very tired a lot of the time. I plan to visit the doctors on Monday but I m very scared that, if I have happened to fall pregnant while on the implant, would it affect the baby in the future if I decided to keep it? Research says it is unlikely, but many women online said the implant caused them to have miscarriages after three months, a little reassurance would be great right now thank you!!!

Recent questions on  Sexually transmitted disease

doctor1 MD

I ve been having non stop nausea, headaches , shortness of breath. The doctor checked for anemia, diabetes and checked my thyroid everything was good . She also did a pregnancy test it was negative but she didn t check me for stds and I m really freaking myself about that . Please help?

doctor1 MD

I am 21 years old. I had unprotected sex with a woman who I thought was clean. It has been a year since then, and have gotten tested twice for the basic stds. Nothing. I have had symptoms for the entire year and have felt like there is something wrong for the entire year. My current state is constipation , it is very dry and it is very difficult. I also have absolutely no sex drive, my testicles are almost always in some kind of discomfort or pain, and I have abdominal pain as well. My erections are not as strong and in general it does not feel the same as it used to. I believe I have HSV-1 on my genitals as I received oral sex from the same woman who had a cold sore . No outbreaks of that ever. What can I do?

doctor1 MD

I have a 'pimply' penis head. the skin on the head itself looks wrinkled too. This is not its usual 'look' and have noticed it since being cleared of gonorrhea . I have been tested and cleared of all stds. I have also used an antifungal cream prescibed by my GP which has reduced the redness of the pimples only - but they are still there. I have no irratation from it.

doctor1 MD

Hello. I have a concern. I am allergic to an over the counter medication called Flanax. Everytime I take it my eyes and mouth swell up. The swealling in my mouth is so bad that I get blisters after the swealling comes down. My eyes get really dry and itchy. The weird thing is that it gets red right under the clitoris and irritated. I took Aleve a couple days ago without knowing I was going to have the same reaction. Its really irritated under the clitoris again. I been to the doctor and they don t find anything wrong. I been tested for STDs and I don t have any. This only happens to me when I drink that medication. Its has antiinflamatory on the label. I notiiced the pills are always a light blue color. I try to avoid them but I never thought I would have that reaction with Aleve aswell. My doctor gave me yeast infection medication. I just don t get a clear answer everytime I go to the Dr. I am worried it could be something else and not showing up in the boold work. The sensation I get is a tingling around my eyes and mouth and starts getting red after 30 minutes to an hour after drinking the pill. I just want a different opinion please. I only get like this when I drink that and my main concern is in the vagina or under the clitoris

doctor1 MD

can you get std or hiv from putting your finger up a vergina for 30 seconds , and the quick on the finger was a bit red from were i bit the finger nail no blood at all. thanks

doctor1 MD

Hi Doctor, The other night I received a lap dance. I had my underwear on as well as her. There was allot of friction back and forth where my genital area touched hers, but with both our underwear on. I even rubbed her a little bit and then touched...

doctor1 MD

Hi Doctor, My exposure date - 22nd Dec 2016 - Kissing , touching cheeks , neck of girl of unknown hiv or std s status. - Nude bath in shower and kissing her while bathing and touched her vagina from hand.No Fingering inside. - Sucked and licked...